Article Text

PDF
CASE REPORT
Retropharyngeal abscess after chemotherapy
  1. Bassem Mettias,
  2. Stuart Robertson,
  3. Malcolm A Buchanan
  1. ENT, NHS Greater Glasgow and Clyde, Glasgow, UK
  1. Correspondence to Bassem Mettias, bassemadel{at}hotmail.com

Summary

Chemotherapy increases susceptibility to infection due to the effect on cell-mediated and humoral immunity. Retropharyngeal abscess is a serious head and neck infection that rapidly progresses from toxicity, whether the patient is neutropenic or not. The risk should be carefully assessed with any chemotherapeutic agent, especially docetaxel.

  • ear, nose and throat
  • head and neck cancer
  • unwanted effects / adverse reactions
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors BM collected data. SR was a clinical supervisor. MAB did the revision and supervision of the written draft.

  • Funding This research received no specific grant from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.